MAUDE Adverse Event Report: BARD SHANNON LIMITED 3005636544 MESH ¿ COMPOSIX L/P; SURGICAL MESH

BARD SHANNON LIMITED 3005636544 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Necrosis (1971); Fluid Discharge (2686)
Date of Event 09/20/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 11 days post implant of composix l/p, patient was diagnosed with abscess, adhesions, fluid discharge and necrosis.The instructions-for-use supplied with the device list adhesions as a possible complication.Note, the manufacturing date (15-dec-2007) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device #2).Additional supplemental emdr was submitted to represent the bard/davol mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of composix kugel mesh (device #1).Per operative notes, "the hernia was identified and dissected free down to the level of fascia.The defect was noted and a composix kugel mesh (device #1) was sewn with sutures." (b)(6) 2007 - patient was diagnosed with draining umbilical granulation wound thereby underwent excision of granulation tissue and closure of umbilical hernia.Per operative notes, "the granulation and necrotic tissues were completely excised along with a suture.The fascial edges were adherent to the underlying mesh (device #1)." (b)(6) 2008 - patient was diagnosed with chronically infected hernia mesh thereby underwent open repair with removal of mesh (device #1) and implant of biologic mesh.Per operative notes, "the infected mesh (device #1) was removed completely.A small portion of omentum adherent to the mesh was also excised.A piece of biologic mesh was sutured." (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia (x4) thereby underwent laparoscopic repair with the implant of composix l/p mesh (device #2).Per operative notes, "adhesions noted at the abdominal cavity and multiple hernia defects adjacent to midline was also noted.Two large incarcerated defects were adhered to the loops of small bowel.This was taken down.A composix l/p mesh (device #2) was placed and sutured." (b)(6) 2009 - patient was diagnosed with intra-abdominal abscess thereby underwent drainage of abscess and removal of mesh (device #2).Per operative notes, "the mesh (device #2) was identified with large amount of yellow fluid, the mesh was somewhat adherent to the bowel.The mesh (device #2) was removed completely.Multiple abscesses were found in each quadrant and drained.The necrotic fascia was debrided." (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of synthetic mesh.Attorney alleges that the patient had abscess, adhesions, fistulae, infection, mesh migration, pain, hernia recurrence and emotional injuries.It was also alleged that the patient underwent additional surgeries on (b)(6) 2007 for the excision of granulation tissue, (b)(6) 2009 for recurrent incisional hernias, (b)(6) 2009 for an intra-abdominal abscess, (b)(6) 2009 for debridement of abdominal wall fascia, (b)(6) 2011 for recurrent incisional hernias and (b)(6) 2011 and for an infected abdominal wall hematoma.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21889887
Report Number1213643-2025-090167
Device Sequence Number3434516
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(17)130128(10)HURL0244
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
KO61754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2013
Device Catalogue Number0134810
Device Lot NumberHURL0244
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight128 KG